Frequent Stops

Home Forums General Discussion Frequent Stops

Viewing 5 reply threads
  • Author
    Posts
    • #22195
      Handy1954
      Participant

      I have a medical question for the older riders or medical personal on the Run. I have been taking Lasix (Furosemide) for several years mainly to control high blood pressure. As you know Lasix requires frequent trips to the head. I would like to know how other riders handle this.

      Thanks for your input

      Handy

    • #22196
      Hardcase
      Participant

      Handy,

      I am not sure on the S.R. anyone has broached that subject with me before. I can tell you as a Chaplain/Medic we PUSH, Hydrate, Hydrate, Hydrate so even folks with out those types of meds finds themselves on occasion stretching the boundaries of their bladders.

      That being said my best advice would be to consult your physician, see what the min dose you can take is. PRACTICE, hydrating and taking that dose for a few 2-4 weeks prior to the run (with Dr. Okay)  to get your body in tune with the demands of the run.

      Next, be sure to inform your Platoon Leadership (in case you need to tap out for a Bladder break), and also the Route Medical team.

      Hope this helps.

      Mike "Hardcase" Poirier
      Chaplain/Medic
      S.R.& Sandbox

    • #22197
      Doug Walker
      Participant

      I have a similar situation taking a diuretic for a heart condition. I discussed it with my Dr. and he prescribed Trospium which is a bladder relaxing drug. It helps me control my bladder breaks. They are less frequent AND less urgent. But the furosemide still does its job. See what your doc says about that idea. And Hardcase’s comments about letting your platoon leader and medic personnel know is important.

      Good luck. I know its an issue.

      Is it May yet?

      CR Chase 4 '14, '15, '18, '19, ('20*)('21*)
      Sgt USMC 62-66
      Chu Lai 65-66

      • #22198
        Handy1954
        Participant

        Doug

        Have you had any of these side effects?

         

        you should know that trospium may make you drowsy or dizzy and may cause blurred vision. Do not drive a car or operate machinery until you know how this medication affects you.

        you should know that trospium may make it harder for your body to cool down when it gets very hot. Avoid exposure to extreme heat, and call your doctor or get emergency medical treatment if you have fever or other signs of heat stroke such as dizziness, upset stomach, headache, confusion, and fast heartbeat after you are exposed to heat.

        Handy

    • #22202
      Doug Walker
      Participant

      Handy,

      email me at [email protected].

      Let’s take the personal stuff off the forum.

      Tks, Doug

       

      CR Chase 4 '14, '15, '18, '19, ('20*)('21*)
      Sgt USMC 62-66
      Chu Lai 65-66

    • #22203
      Hardcase
      Participant

      Good morning guys,

      I agree, if y’all want anything else from me it’s [email protected]

      Have a blessed day.

      Mike "Hardcase" Poirier
      Chaplain/Medic
      S.R.& Sandbox

      • #22215
        Hardcase
        Participant

        correction to my email [email protected], I fat fingered the previous post

        Mike "Hardcase" Poirier
        Chaplain/Medic
        S.R.& Sandbox

    • #22214
      Doug Walker
      Participant

      Handy,

      I was not able to reply to your email msg. It came to me from [email protected].

      You need to email me directly from your email to the address above so I can reply.

      Doug

      CR Chase 4 '14, '15, '18, '19, ('20*)('21*)
      Sgt USMC 62-66
      Chu Lai 65-66

Viewing 5 reply threads
  • You must be logged in to reply to this topic.